Alert archive / Arizona / High Wind Watches in 2011
High Wind Watch 1, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this high wind watch at May 27, 2011, 3:56 AM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at May 29, 2011, 8:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 27, 2011, 3:56 AM MST (10:56 UTC)
- In effect from
- May 29, 2011, 8:00 AM MST
- Expired
- May 28, 2011, 3:04 PM MST
- In force
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 11:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 10.9 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3517 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 215 m²/s²
- 0-3 km storm-relative helicity
- 381 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this high wind watch went out at May 27, 3:39 AM MST, 17 minutes earlier.
Area forecast discussion, May 27, 3:39 AM MST, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 900 PM MST THU MAY 26 2011 .SYNOPSIS...EXPECT WARM AND DRY CONDITIONS TO CONTINUE THROUGH SATURDAY. AN UNSEASONABLY STRONG LOW PRESSURE SYSTEM WILL MOVE DOWN THE WEST COAST THIS WEEKEND. THE MAIN IMPACT FROM THIS SYSTEM WILL BE BREEZY WINDS ON SATURDAY AND VERY STRONG WINDS ON SUNDAY. THERE WILL BE A SLIGHT CHANCE OF SHOWERS FROM LATE SUNDAY INTO EARLY MONDAY ALONG WITH COOLER TEMPERATURES. && .DISCUSSION...A WARM AND DRY WESTERLY FLOW WILL CONTINUE ACROSS THE AREA TODAY BRINGING WARM TEMPS TO THE REGION. WINDS WILL BE BREEZY IN THE AFTERNOON. FOR THE HOLIDAY WEEKEND...AN UNSEASONABLY STRONG LOW PRESSURE SYSTEM WILL DEVELOP ALONG THE WEST COAST AND MOVE ACROSS THE SOUTHWEST FROM SATURDAY THROUGH MONDAY. HOLIDAY TRAVELERS SHOULD BE PREPARED FOR ADVERSE AND POTENTIALLY HAZARDOUS WEATHER THIS WEEKEND. FOR SATURDAY...TEMPS WILL REMAIN NEAR SEASONABLE LEVELS. WINDS WILL BE ON THE INCREASE WITH SOUTHWEST WINDS OF 20 TO 30 MPH AND GUSTS OF 40 TO 50 MPH DEVELOPING BY THE AFTERNOON. A WIND ADVISORY HAS BEEN ISSUED FOR MUCH OF NRN AZ FOR SATURDAY. IN ADDITION...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED AND A FIRE WEATHER WATCH HAS BEEN ISSUED. FOR SUNDAY...THE LOW PRESSURE SYSTEM BEGINS TO MOVE ONSHORE AND SFC PRESSURE GRADIENTS STRENGTHEN SUBSTANTIALLY. WINDS WILL INCREASE DURING THE DAY BECOMING SOUTHWEST 30 TO 40 MPH WITH GUSTS OF 50 TO 60 MPH OR HIGHER. A HIGH WIND WATCH HAS BEEN ISSUED FOR MUCH OF NRN AZ FOR SUNDAY. AREAS OF BLOWING DUST ARE LIKELY ACROSS EASTERN AZ AND STRONG DAMAGING WINDS WILL RESULT IN ADDITIONAL HAZARDS ACROSS NRN AZ. SUNDAY NIGHT...THE COLD FRONT WILL MOVE ACROSS THE AREA AND ISOLATED TO SCATTERED SHOWERS WILL DEVELOP ESPECIALLY ALONG THE NRN BORDER REGION AND POSSIBLY AS FAR SOUTH AS THE MOGOLLON RIM. MODELS INDICATE ONLY SCANT MOISTURE SO ONLY LIGHT AMOUNTS OF RAIN AND HIGH ELEVATION SNOW IS EXPECTED. SNOW LEVELS WILL BRIEFLY FALL AS LOW AS 7000 TO 7500 FEET BY LATE SUNDAY AND EARLY MONDAY. BY MID WEEK...MODELS INDICATE SUBSTANTIAL RIDGING WILL DEVELOP ACROSS THE SOUTHERN PLAINS AND NRN MEXICO. AS THE RIDGE DEVELOPS SUBTROPICAL MOISTURE FROM THE GULF OF MEXICO WILL PUSH NORTHWESTWARD ACROSS NM AND INTO EASTERN AZ BRINGING A CHANCE OF SHOWERS...THUNDERSTORMS... AND DRY LIGHTNING. && .AVIATION...FOR THE 12Z PACKAGE...EXPECT VFR CONDITIONS WITH SCT CIRRUS FOR THE NEXT 24 HOURS. FROM 17Z-02Z SAT...SOUTHWEST WINDS 15-20KT GUSTING TO 35KT. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FIRE WEATHER...FOR TODAY...WARM AND DRY WESTERLY FLOW WILL BRING GUSTY WEST-SOUTHWEST WINDS AND LOW AFTERNOON RELATIVE HUMIDITIES. HOWEVER WIND SPEEDS WILL REMAIN BELOW CRITICAL FIRE WEATHER THRESHOLDS. ON SATURDAY...STRONGER WINDS WILL DEVELOP AS A PACIFIC LOW APPROACHES ARIZONA. A FIRE WEATHER WATCH IS IN EFFECT FOR MUCH OF NORTHERN ARIZONA BELOW 6500 FEET SATURDAY AFTERNOON. BREEZY WINDS WINDS WILL CONTINUE SATURDAY NIGHT WITH POOR RH RECOVERY. ON SUNDAY...THE FASTEST WIND SPEEDS OF THE SEASON ARE PROBABLE ACROSS THE NORTHLAND AS A COLD FRONT NEARS. COOLER TEMPERATURES ARE EXPECTED AND ARE KEEPING FORECAST MIN RH VALUES BELOW 15 PERCENT FOR AREAS BELOW 5500 FEET. CRITICAL FIRE WEATHER CONDITIONS ARE PROBABLE FOR THE YAVAPAI COUNTY VALLEYS AND MUCH OF NAVAJO AND APACHE COUNTY. SUNDAY NIGHT...THE UPPER LOW WILL CROSS THE STATE...BRINGING A SLIGHT CHANCE OF SHOWERS TO THE HIGHER TERRAIN NORTH OF I-40. FOR MONDAY AND TUESDAY...MAX TEMPERATURES SHOULD WARM TO JUST ABOVE SEASONAL NORMALS AND MUCH LESS WIND. && .FGZ WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 10 AM TO 8 PM MST SATURDAY FOR AZZ004>017- 038>040. HIGH WIND WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR AZZ004>007-009>017-039-040. FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR FIRE WEATHER ZONES AZZ105-107-109>114-118-137>140. && PUBLIC.....................DB AVIATION/FIRE WX...........DL FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF.
Hazardous weather outlook, May 26, 8:54 PM MST, 7 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 854 PM MST THU MAY 26 2011 AZZ004>018-037>040-270900- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 854 PM MST THU MAY 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY EXPECT ANOTHER PROLONGED PERIOD OF STRONG SOUTHWEST WINDS SATURDAY THROUGH LATE SUNDAY AS ANOTHER TROUGH MOVES ACROSS THE REGION. THE STRONGEST WINDS ONCE AGAIN WILL BE ALONG AND NORTHEAST OF THE MOGOLLON RIM...WHERE WIND SPEEDS WILL RANGE FROM 25 TO 40 MPH WITH HIGHER GUSTS. THESE STRONG WINDS WILL LIKELY RESULT IN AREAS OF BLOWING DUST ACROSS PORTIONS OF THE LITTLE COLORADO RIVER VALLEY AND CHINLE VALLEYS...AND ESPECIALLY ALONG INTERSTATE 40 FROM JUST EAST OF FLAGSTAFF TO HOLBROOK.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 3:56 AM MST | Wind Advisory | FGZ | Apache, Coconino, Navajo, Yavapai | 40 hr |
| May 27, 4:20 AM MST | Fire Weather Watch | FGZ | Apache, Coconino, Gila, Navajo, Yavapai | 10 hr |
| May 27, 2:38 PM MST | Fire Weather Watch | FGZ | Apache, Coconino, Gila, Navajo, Yavapai | 24 hr |
| May 27, 2:38 PM MST | Red Flag Warning | FGZ | Apache, Coconino, Gila, Navajo, Yavapai | 29 hr |
Nearby
High Wind Watches in Arizona, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.